Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having irregular heartbeat. Is this dangerous?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Wed, 30 Jan 2013 in Heart Rate and Rhythm Disorders
Question: hi, i occasionally get skipped beats sometimes i dont get them for weeks maybey, and sometimes 6 7 times a day, i have had ekg and seen a cardiologist, he says im fine and i do loads of exercise, i find if i really push myself in exercise i feel it skip a bit or o a extra beat but then sometimes i dont feel it, it comes and goes to be honest, do you think i have anything to worry about, because i love exercising but im thinking should i be doing it
doctor
Answered by Dr. Grzegorz Stanko 3 hours later
Hello!

Thank you for the query.

Such extra beats are the most common arrhythmias and usually are not life threatening. It is more common in females. This is usually caused by some ectopic source of the rhythm in the heart muscle. If no dizziness, headaches, blurred vision or chest pains present, it should not bother you. However, if you feel with it uncomfortable, you should ask your doctor for diagnostics. There are severals methods of threating it.
First of all you should have Holters 24 hours ECG as usually such rhythm changes are invisible in regular ECG. Depending of the type of an arrhythmia proper treatment can be ordered.
You can also try Magnesium 400 mg once a day supplementation and see if it brings any relief (very often it does).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 7 minutes later
hi thank you for your reply, no i dont get headaches or anything like that, i also have a question i use to take testosterone booster tablets about 2 to 3 years ago as i was big into my body building and thats when i noticed this heart thing come on and i stopped taking them and ever since that i have noticed it occasionaly do you think that could have anything to do with it also??? and these magnisium tablets do they need to be pescribed, and how come they help???
doctor
Answered by Dr. Grzegorz Stanko 12 hours later
Hello!

Testosterone has huge impact for heart muscle. It causes fast muscle growing without proper vessels grow. This causes heart muscle weak and ischemic. Testosterone makes your heart muscle prone to heart attack. So this can be the reason of your symptoms.
Magnesium is necessary for proper heart rhythm and nervous system work and when there is magnesium deficiency such symptoms like arrhythmia nervousness can appear.
I suggest you also to have heart ultrasound performed to see in what condition is your muscle after the testosterone.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 1 hour later
hi thank you for your reply i kind of thought it could of been to do with the testosterone boosters because never had a problem untill i took them, i had a scan on the heart and my cardiologist told me that it looked good and healthy, i just wish i could put my finger on something that could stop it because its a big worry for me. and i kno it is common in people and they say its nothing to worry about, and i realy dont get it a lot but i am a big big worrying person
doctor
Answered by Dr. Grzegorz Stanko 16 minutes later
Hello!

So if you have seen cardiologist and everything seems fine, you should not be worried. It seems that you are kind of lucky not causing any harm to your heart with testosterone. You should treat it like a new chance and do not risk again with such things like hormones.
Try magnesium supplementation, it really helps.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests ,  

Recent questions on  Magnesium deficiency

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have office hours today and I want to begin taking magnesium supplement. What is the safe dosage?

doctor1 MD

in the past year or so I have developed pains in my quads, bisects, and hips, and shoulders. I work out regularly and I am very active. Thespian is mostly after I have been sitting for a while.

doctor1 MD

I was feeling well until I took norvasc .I took it for 3 weeks and had a burning feeling in my face,shoulders,and arms.I have also had weakness in my arms.I have also had urinary problems.I was up 6 times to go to the bathroom last night.Also my...

doctor1 MD

Hi, My name is Michael. I was admitted to bergan mercy for an a-fib attack. all the tests were normal-ie-sonogram, I have never had high blood pressure and now on cardizem and coumadin. Prior to being admitted I was drinking alot, not eating right, smoking pot, I quit cigarettes 2 months ago,having profuse night sweats, adhd- I could not sit still, can t sleep, wife snores, lots of stress. i will have a stress test next week. I cannot tolerate the cardizem, and want to find a cardiologist who would understand that I have a magnesium deficiency and not a diltiazem deficiency. Is there a nutritional cardiologist in Omaha that can get me off this stuff and back on track.

doctor1 MD

What are the symptoms of low magnesium levels and how do you determine if a magnesium deficiency is causing such symptom as ataxia, vertigo, confusion. I am not having a TIA because I have been tested over and over again and I do not have any cardiac problems.

doctor1 MD

my bones and joints and muscles are affecting my every day life. i am only nineteen years old. i went to the doctors and did a blood test, i had low testosterone 150, vitamin d defficiency, magnesium deficiency, high insulin. The doctor also said i had neuropathy. i cant get a job or anything, i want to live my life to the fullest and i cant. i am also not a wimp by any means, but my body makes me feel like i am. here is the pain i am experiencing; my middle of my back hurts( right in the middle between my shoulder blades, a dull achey feeling. my ankles pop all the time as the rest of my joints in my body do, i do feel very stiff in the morning, but my feet and ankles and knees i feel are the worst, my ankles feel like they are loose when i walk, my feet burn all the time and increase with wearing shoes or a covering for my feet. i am too darn young for this crap. does anyone have any ideas what i should do next, i have already started taking what the doctor ordered, taking testosterone, taking vitamin d sup. should i have an mri, go to a neuro? please please please help me, thank you guys.